Alert archive / Washington / River Flood Warnings in 2011
River Flood Warning 61, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 23, 2011, 9:38 PM PST for Thurston County, Washington. It took effect at Nov 24, 2011, 2:48 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 9:38 PM PST (05:38 UTC)
- In effect from
- Nov 24, 2011, 2:48 PM PST
- Expired
- Nov 24, 2011, 2:20 PM PST
- In force
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Thurston County, WA
The radar
The Langley Hill radar (KLGX), 99 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chehalis River near Grand Mound (CGMW1).
- Action stage
- 138.5 ft
- Minor stage
- 141 ft
- Moderate stage
- 142.5 ft
- Major stage
- 144 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12027500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
694 WGUS46 KSEW 240538 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 938 PM PST WED NOV 23 2011 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. .FLOOD BULLETIN NO. 14 THE CREST OF THE CHEHALIS RIVER WILL MOVE THROUGH THE CENTRALIA AREA AND THURSTON COUNTY LATE TONIGHT AND THURSDAY AND THEN DOWNSTREAM THROUGH GRAYS HARBOR COUNTY LATER THURSDAY INTO THURSDAY NIGHT. MINOR FLOODING IS EXPECTED ALONG THE CHEHALIS IN THURSTON AND GRAYS HARBOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC067-241438- /O.NEW.KSEW.FL.W.0061.111124T2248Z-111125T1700Z/ /CGMW1.1.ER.111124T2248Z.111125T0600Z.111125T0800Z.NO/ 938 PM PST WED NOV 23 2011 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE CHEHALIS RIVER NEAR GRAND MOUND * FROM THURSDAY AFTERNOON TO FRIDAY MORNING. * AT 9:00 PM WEDNESDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 3 PM THURSDAY AND CREST NEAR 14.1 FEET AROUND 10 PM THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD... INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER NEARBY FARM LANDS. $$ WEATHER.GOV/SEATTLE
2 follow-up statements
509 WGUS86 KSEW 241325 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 525 AM PST THU NOV 24 2011 ...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. NEWAUKUM RIVER NR CHEHALIS AFFECTING LEWIS COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. .FLOOD BULLETIN NO. 15 THE CREST OF THE CHEHALIS RIVER WILL MOVE THROUGH THE CENTRALIA AREA AND THURSTON COUNTY TODAY AND TONIGHT THEN DOWNSTREAM THROUGH GRAYS HARBOR COUNTY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-241355- /O.CAN.KSEW.FL.W.0049.000000T0000Z-111124T2100Z/ /SRPW1.3.ER.111122T1705Z.111122T2030Z.111124T1055Z.NR/ 525 AM PST THU NOV 24 2011 THE FLOOD WARNING HAS ENDED FOR THE SKOKOMISH RIVER NEAR POTLATCH * AT 5:00 AM THURSDAY THE STAGE WAS 16.3 FEET. * FLOOD STAGE IS 16.5 FEET. * FELL BELOW FLOOD STAGE EARLY THIS MORNING. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 2:55 AM THIS MORNING AND WILL CONTINUE TO FALL. * IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY. $$ WAC041-241355- /O.CAN.KSEW.FL.W.0050.000000T0000Z-111125T0130Z/ /NEWW1.1.ER.111123T1100Z.111124T0145Z.111124T0307Z.NO/ 525 AM PST THU NOV 24 2011 THE FLOOD WARNING HAS ENDED FOR THE NEWAUKUM R NR CHEHALIS * AT 4:45 AM THURSDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 10.5 FEET. * FELL BELOW FLOOD STAGE YESTERDAY EVENING. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE AROUND 7 PM WEDNESDAY EVENING AND WILL CONTINUE TO FALL. $$ WAC067-242224- /O.CON.KSEW.FL.W.0061.111124T2248Z-111125T1700Z/ /CGMW1.1.ER.111124T2248Z.111125T0600Z.111125T0800Z.NO/ 525 AM PST THU NOV 24 2011 THE FLOOD WARNING CONTINUES FOR THE CHEHALIS RIVER NEAR GRAND MOUND * FROM 3 PM THURSDAY UNTIL FRIDAY MORNING. * AT 5:00 AM THURSDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 AM THURSDAY AND CREST NEAR 14.1 FEET AROUND 10 PM THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD... INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER NEARBY FARM LANDS. $$ WAC027-242224- /O.EXT.KSEW.FL.W.0060.111125T1800Z-111126T0300Z/ /CRPW1.1.ER.111125T1800Z.111125T1800Z.111125T1800Z.NO/ 525 AM PST THU NOV 24 2011 THE FLOOD WARNING CONTINUES FOR THE CHEHALIS RIVER AT PORTER * FROM 10 AM FRIDAY UNTIL FRIDAY EVENING. * AT 4:45 AM THURSDAY THE STAGE WAS 20.2 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE AND CREST NEAR FLOOD STAGE AROUND 10 AM FRIDAY THEN BEGIN TO FALL. * IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES. $$ FELTON WEATHER.GOV/SEATTLE
426 WGUS86 KSEW 242220 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 220 PM PST THU NOV 24 2011 ...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. .FLOOD BULLETIN NO. 16 MINOR FLOODING WILL CONTINUE ALONG THE LOWER REACH OF THE CHEHALIS RIVER IN GRAYS HARBOR COUNTY THROUGH FRIDAY...AS THE CREST MOVES DOWNSTREAM AND KEEPS THE RIVER NEAR FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. && WAC067-242250- /O.CAN.KSEW.FL.W.0061.000000T0000Z-111125T1700Z/ /CGMW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 220 PM PST THU NOV 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE CHEHALIS RIVER NEAR GRAND MOUND * AT 2:00 PM THURSDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL REMAIN BELOW FLOOD...CONTINUING TO FALL SLOWLY. * IMPACT...AT 12.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL LOCALLY SPILL OUT OF ITS BANKS INTO NEARBY FIELDS AND OVER A FEW ROADS. $$ WAC027-250719- /O.CON.KSEW.FL.W.0060.111125T1800Z-111126T0300Z/ /CRPW1.1.ER.111125T1800Z.111125T1800Z.111125T1800Z.NO/ 220 PM PST THU NOV 24 2011 THE FLOOD WARNING CONTINUES FOR THE CHEHALIS RIVER AT PORTER * FROM 10 AM FRIDAY UNTIL FRIDAY EVENING. * AT 1:45 PM THURSDAY THE STAGE WAS 20.4 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE SLOWLY AND CREST NEAR FLOOD STAGE AROUND 10 AM FRIDAY THEN BEGIN TO FALL SLOWLY. * IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES. $$ MCDONNAL WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 23, 9:10 PM PST, 28 minutes earlier.
Area forecast discussion, Nov 23, 9:10 PM PST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 PM PST WED NOV 23 2011
CORRECTED AVIATION AND MARINE
.SYNOPSIS...ANOTHER STRONG FRONT WILL BRING MORE RAIN...MOUNTAIN
SNOW...AND WIND TO PARTS OF WESTERN WASHINGTON ON THANKSGIVING DAY
THROUGH FRIDAY MORNING. THEN...YET ANOTHER FRONT WILL BRING ANOTHER
ROUND OF RAIN AND WIND OVER THE WEEKEND. DRY WEATHER IS POSSIBLE
NEXT TUESDAY BEFORE ANOTHER FRONT ARRIVES.
&&
.SHORT TERM...CONVERGENCE ZONE DEVELOPED FOR A PERIOD OF TIME THIS
EVENING BUT IS CURRENTLY DISSIPATING AND THE SHOWERS ARE RETREATING
NORTH. A FEW MORE SHOWERS OFFSHORE WILL ROLL ACROSS THE AREA
TONIGHT BUT THEY ARE RATHER LIGHT AND NOT NEWS WORTHY.
EYES FOCUSING ON THE NEXT IN THE SERIES OF FRONTAL SYSTEM TO AFFECT
THE PACIFIC NORTHWEST. THIS SYSTEM IS CURRENTLY OUT NEAR 140W AND
THE LOW CENTER ITSELF WILL SWING TO THE NORTHEAST ACROSS THE
NORTHERN TIP OF VANCOUVER ISLAND. THE LOW WILL DIRECT A RATHER
STRONG COLD FRONT ACROSS THE AREA DURING THE AFTERNOON HOURS
TOMORROW. MODELED 925 MB WINDS EXCEED 55KT ALONG THE COAST WITH
GUSTY SURFACE WINDS EXPECTED. ALREADY HAVE A WIND ADVISORY IN
AFFECT FOR THE COAST BUT HAVE DECIDED TO ELEVATE THAT TO A HIGH WIND
WARNING THIS EVENING WITH THE THOUGHT THAT IT WILL BE A LOW END
WARNING EVENT.
WE HAVE A WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR FOR
SOUTHEAST WINDS IN ADVANCE OF THE FRONT AND WHILE THERE MAY BE A FEW
LOCATIONS PUSHING CLOSE TO WARNING CRITERIA I BELIEVE AN ADVISORY
COVERS THE SITUATION WELL THERE AND WILL LEAVE IT BE.
THE NEXT PROBLEM TO DEAL WITH IS THE POTENTIAL SNOWFALL WITH THIS
SYSTEM FOR THE MOUNTAIN...NOT THAT I IMAGINE THAT IS A PROBLEM FOR
THE SKI RESORTS. AIR MASS IS COLD ENOUGH FOR SNOW LEVELS REMAINING
BELOW 3000 FEET THROUGH THE EVENT FOR A GOOD FOOT OR SO OF SNOWFALL
AT PASS LEVEL LATE THURSDAY THROUGH THURSDAY NIGHT. A WINTER STORM
WARNING IS ALREADY IN EFFECT FOR THIS ASPECT OF THE STORM.
SHOWERS AND MOUNTAIN SNOW WILL DECREASE FRIDAY MORNING WITH A DRY
PERIOD POSSIBLE FOR MUCH OF THE AREA LATER FRIDAY AND FRIDAY NIGHT.
POPS WERE REMOVED FOR MUCH OF THE FORECAST AREA WHILE WE ARE BETWEEN
SYSTEMS.
MODELS GENERALLY AGREE ON LIFTING A MOIST WARM FRONT ACROSS WESTERN
WASHINGTON SATURDAY SPREADING RAIN ACROSS THE AREA. THERE IS SOME
UNCERTAINTY AS TO HOW MUCH RAIN WILL EVENTUALLY FALL WITH THIS
SYSTEM BUT IT DOES LOOK RATHER WET OVER THE WEEKEND. SEE THE LATEST
HYDRO SECTION FOR DETAILS. CERNIGLIA
.LONG TERM...FROM PREVIOUS DISCUSSION...IF THE GFS IS CORRECT...A
ROUND OF HEAVY RAIN ON SUNDAY WILL QUICKLY PUSH SE OF THE AREA ON
SUNDAY NIGHT. SOME COLDER AIR WILL FILTER IN FOR A CHANGE OVER TO
SNOW SHOWERS IN THE CASCADES BUT IT DOES NOT LOOK HEAVY OR PROLONGED
AT THIS POINT. THE LATEST GFS/ECMWF BOTH BUILD A RIDGE OVER THE PAC
NW ON MONDAY INTO MONDAY NIGHT FOR WHAT LOOKS LIKE DRY WEATHER.
DECIDED TO REMOVE POPS GIVEN THAT MODELS AGREE ON THIS. THE NEXT
WEAK LOOKING FRONT HAS A TOUGH TIME PUSHING INTO WRN WA ACCORDING TO
THE GFS. HOWEVER...THE ECMWF IS STRONGER AND DOES BRING A FAST
MOVING BUT SHARP TROUGH THROUGH THE AREA WITH PRECIP BY LATER
TUESDAY AND WEDNESDAY. MOST NW FLOW WITH A CHANCE OF RAIN CONTINUES
THROUGH THE MIDDLE OF NEXT WEEK. PERHAPS MORE SNOW IN THE MOUNTAINS
IF THE ECMWF MODEL IS CORRECT. THE GFS IS NOT AS WET OR COLD SO
THERE IS A LOT OF UNCERTAINTY IN THE FORECAST BY NEXT WEEK. MERCER
&&
.HYDROLOGY...THE UPPER REACHES OF WESTERN WASHINGTON RIVERS HAVE
CRESTED NOW...AND THE CRESTS WILL BE MAKING THEIR WAY DOWNSTREAM
TONIGHT AND THURSDAY. THE EXCEPTION IS THE CHEHALIS RIVER...A
UNIQUELY SLOW MOVING RIVER IN WESTERN WASHINGTON...WHERE THE CREST
WILL MOVE THROUGH THE CENTRALIA AREA AND THURSTON COUNTY LATE
TONIGHT AND THURSDAY MORNING AND THEN DOWNSTREAM THROUGH GRAYS
HARBOR COUNTY THURSDAY AND THURSDAY NIGHT.
WESTERN WASHINGTON WILL EXPERIENCE RELATIVELY DRY WEATHER TONIGHT
AND THURSDAY MORNING. THE NEXT FRONTAL SYSTEM...WHICH WILL MOVE
THROUGH THE FORECAST AREA THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...IS NOT EXPECTED TO BE HYDROLOGICALLY SIGNIFICANT. IN OTHER
WORDS IT WILL NOT RENEW FLOODING. PRECIPITATION AMOUNTS WILL RANGE
FROM 1 TO 2.5 INCHES OVER THE MOUNTAINS BUT THE SNOW LEVEL WILL BE
AROUND 2000 FT...SO IT WILL BE A SNOW PRODUCER RATHER THAN A FLOOD
PRODUCER.
FLOOD WARNINGS FOR THE STILLAGUAMISH NEAR ARLINGTON AND THE PUYALLUP
NEAR ORTING WILL COME TO AN END THIS EVENING.
FLOOD WARNINGS REMAIN IN EFFECT FOR THE SKOKOMISH...NEWAUKUM...AND
CHEHALIS RIVER AT PORTER.
IN ADDITION THE FLOOD WATCH REMAINS IN EFFECT FOR LEWIS AND THURSTON
COUNTIES. THE FLOOD WATCH COVERS THE POSSIBILITY OF MINOR FLOODING
ON THE REACH OF THE CHEHALIS IN CENTRALIA AND GRAND MOUND AS THE
CREST MOVES THROUGH.
LOOKING FURTHER AHEAD...ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE
AREA OVER THE WEEKEND. ITS WARM FRONT WILL BRING SIGNIFICANT
PRECIPITATION TO VANCOUVER ISLAND FRIDAY NIGHT THROUGH SATURDAY
NIGHT...BUT THE HEAVIEST RAIN WILL MISS OUR FORECAST AREA. THE
SYSTEM WILL WEAKEN AS IT MOVES EASTWARD ACROSS WESTERN WASHINGTON
SATURDAY NIGHT THROUGH SUNDAY NIGHT. WE WILL NEED TO PAY ATTENTION
TO THIS FEATURE OVER THE NEXT FEW DAYS...BUT AT THIS TIME IT APPEARS
THAT IT WILL NOT RENEW FLOODING EXCEPT PERHAPS ON THE SKOKOMISH
RIVER.
A FINAL NOTE ABOUT LANDSLIDES...THE USGS LANDSLIDE GUIDANCE
INDICATES THAT LANDSLIDES WILL BE POSSIBLE IF MODERATE TO HEAVY
RAIN OCCURS. SPECIAL WEATHER STATEMENTS COULD BE ISSUED OVER THE
NEXT FEW DAYS TO ADDRESS THAT THREAT. MCDONNAL/FELTON
&&
.AVIATION...LINGERING PSCZ WILL END BY MIDNIGHT. THERE ARE AREAS OF
CLEARING...MAINLY ARND THE SAN JUANS AND NORTH OF BVS AND ALSO SOUTH
OF SEATTLE AS WELL AS ALONG THE COAST. THE AIR MASS WILL STABILIZE.
SW FLOW ALOFT WILL INCREASE THROUGH THURSDAY AS A STRONG FRONT
PUSHES THROUGH WESTERN WA IN THE AFTERNOON. THIS FRONT WILL BE
STRONG BUT MOVE QUICKER THAN THE LAST ONE...IT WILL BE COOLER...AND
NOT AS WET...BUT MVFR CIGS AND VSBY A GOOD BET THU AFTERNOON AND
EVENING THEN SOME CLEARING BEHIND THE FRONT XCP FOR THE PSCZ AREA
AND THE WEST SLOPES OF THE CASCADES THU NITE. WINDS AT 5000 FT
INCREASE TO 60 KT WITH THE FRONT AND THE STRONG FLOW ALF AND STRONG
PRES GRADIENTS WILL GIVE AREAS OF SLY WINDS GREATER THAN 30 KNOTS BY
THU AFTERNOON. 19
KSEA...REMNANTS OF PSCZ TONIGHT...WE MAY SEE SOME CLEARING AFTER
MIDNIGHT WORK UP FROM THE SOUTH BUT THU WILL BE CLOUDY AGAIN AS THE
WARM ADVECTION KICKS IN AND STRONG SSW FLOW ALF DEVELOPS WITH RAIN
AT TIMES BY AFTERNOON THRU EVENING. WILL PROBABLY REWORK THE TAF A
BIT FOR 06Z.
&&
.MARINE...STRONG COLD FRONT ASSOCIATED WITH A DEEP 970-975 MB LOW
WHICH MOVES THRU QUEEN CHARLOTTE SOUND EARLY THU AFTERNOON. THE
FRONT PUSHES THRU WRN WA LATE THU AFTERNOON. GALE AND STORM WARNINGS
ALREADY IN PLACE AND NO BIG FCST CHANGES EXPECTED TNGT. STRONG POST
FRONTAL ONSHORE FLOW WILL FOLLOW THE FRONT WITH GALE FORCE
WESTERLIES IN THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA THU
NITE. A STRONG WARM FRONT WITH AREAS OF GALE FORCE WINDS WILL LIFT
NORTH ACROSS THE COASTAL WATERS FRIDAY NIGHT AND INTO EARLY
SATURDAY. THIS FRONT WILL BRUSH THE NORTHERN WATERS OF THE INTERIOR
OF WESTERN WASHINGTON AS WELL. A COLD FRONT WILL FOLLOW ON SUNDAY
AND MAY PRODUCED MORE GALES...ESPECIALLY IN THE COASTAL WATERS.
SEAS WILL BUILD TO OVER 20 FEET IN THE COASTAL WATERS THURSDAY AND
CONTINUE IN SWELL THURSDAY NIGHT. ANOTHER PERIOD OF SEAS NEARING 20
FT IS LIKELY SATURDAY INTO SUNDAY. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING THURSDAY FOR THE NORTH AND CENTRAL COAST.
WIND ADVISORY NORTH INTERIOR ON THURSDAY.
.WINTER STORM WARNING NORTH AND CENTRAL CASCADES THURSDAY
THROUGH FRIDAY MORNING.
.WINTER WEATHER ADVISORY FOR THE OLYMPICS THURSDAY THROUGH
THURSDAY NIGHT.
.FLOOD WATCHES AND WARNINGS REMAIN IN EFFECT FOR PARTS OF
WESTERN WASHINGTON.
PZ...STORM WARNING COASTAL WATERS LATE TONIGHT THROUGH
THURSDAY.
.GALE WARNING STRAIT...NORTHERN INLAND WATERS AND ADMIRALTY
INLET THURSDAY.
.SMALL CRAFT ADVISORY COASTAL WATERS AND WEST ENTRANCE TO
THE STRAIT OF JUAN DE FUCA FOR HAZARDOUS SEAS THROUGH TONIGHT.
.SMALL CRAFT ADVISORY CENTRAL AND EAST ENTRANCE STRAIT OF JUAN
DE FUCA THIS EVENING.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR SEVERE BAR CONDITIONS.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
WWW.WEATHER.GOV/SEATTLEIn the hours before
Local storm report, Nov 23, 3:45 PM PST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
345 PM PST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 5 ESE MONTESANO 46.98N 123.50W
11/23/2011 M4.82 INCH GRAYS HARBOR WA TRAINED SPOTTER
STORM TOTAL.
&&
GRUBLocal storm report, Nov 23, 4:16 PM PST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
416 PM PST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 5 SSE BREMERTON 47.48N 122.66W
11/23/2011 M2.85 INCH KITSAP WA TRAINED SPOTTER
24 HOUR RAINFALL AS OF 4 PM.
&&
GRUBLocal storm report, Nov 23, 6:24 PM PST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
624 PM PST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM HEAVY RAIN 4 NE BREMERTON 47.59N 122.63W
11/23/2011 M5.80 INCH KITSAP WA TRAINED SPOTTER
48 HOUR RAINFALL AS OF 6 AM.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 9:18 PM PST | High Wind Warning | SEW | San Juan | 24 hr |
| Nov 24, 2:50 AM PST | High Surf Advisory | SEW | 31 hr | |
| Nov 24, 8:24 AM PST | Wind Advisory | SEW | 13 hr |
Nearby
River Flood Warnings in Washington, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.